Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 71, NWS Jackson, MS

June 9, 2014Clay County, Mississippi

NWS Jackson, MS issued this river flood warning at Jun 9, 2014, 1:41 PM CDT for Clay County, Mississippi. It took effect at Jun 12, 2014, 5:00 PM CDT. It was in force for 69 hr.

The area

The outline as issued.

The facts

Issued
Jun 9, 2014, 1:41 PM CDT (18:41 UTC)
In effect from
Jun 12, 2014, 5:00 PM CDT
Expired
Jun 15, 2014, 1:41 PM CDT
In force
69 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tibbee Creek near Tibbee (TBBM6).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WGUS44 KJAN 091841
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
141 PM CDT MON JUN 9 2014


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC025-110041-
/O.NEW.KJAN.FL.W.0071.140612T2200Z-000000T0000Z/
/TBBM6.1.ER.140612T2200Z.140614T1800Z.000000T0000Z.NO/
141 PM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TIBBEE CREEK NEAR TIBBEE
* FROM THURSDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 12:30 PM MONDAY THE STAGE WAS 10.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THURSDAY 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 23.7 FEET BY EARLY 
  SATURDAY AFTERNOON.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD 
  SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR 
  TIBBEE
* IMPACT...AT 23.0 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS 
  OCCURRING

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

TIBBEE CREEK
TIBBEE         23  10.6 MON 12 PM  10.4  16.0  21.8  23.7 01 PM 06/14


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jun 9, 11:20 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 9, 11:20 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT MON JUN 9 2014

.UPDATE...INCREASED POPS FOR CENTRAL MS TOWARDS THE I-20 CORRIDOR
THROUGH THE LATE MORNING/EARLY AFTN AND LOWER TEMPS OWING TO
CONVECTIVELY COOLED AREA ALONG HIGHWAY 82 CORRIDOR IN THE NEAT TERM.
HEAVY RAIN AND SEVERE WORDING WERE ADDED FOR AREAS NORTH OF I-20 TO
THE THUNDERSTORM WORDING FOR LATE THIS AFTN AND EVENING AS EXPECTED
COMPLEX OF STORMS MOVES THROUGH.

.DISCUSSION...

HEAVY RAIN FELL OVER PORTIONS OF THE 82 CORRIDOR EARLY THIS MORNING
FROM A STALLED OUTFLOW BOUNDARY COUPLED WITH WEAK ISENTROPIC GLIDE
OVERTOP ALLOWING FOR 2-4 INCHES ACCUMULATIONS TO OCCUR. RESULTANT
COLD POOL FROM THIS RAIN IS PUSHING SOUTH TOWARDS THE I-20 CORRIDOR
AND IS SERVING AS A CONVERGENT FOCUS FOR SHOWER DEVELOPMENT. AS WE
DESTABILIZE THIS BOUNDARY WILL SLOWLY WASH OUT IN CENTRAL AND EAST
MS WHILE GENERAL DIURNAL TSTORMS DEVELOP. THIS COLD POOL INTERSECTS
A WELL PRONOUNCED LINEAR TSTORM COMPLEX NOW IN THE THE ARKLATEX
ATTENDANT TO A WELL DEFINED S/WV TROUGH WITH INCREASING MID LEVEL
FLOW 40-50 KT AND LOCALIZED POCKETS OF ENHANCED SRH /200-300 M2/S2
NEAR THE INTERSECTION. WITH PROGGED DESTABILIZATION NEAR 2000 J/KG
MLCAPE...THIS ENVIRONMENT WILL SUPPORT STRONG TO SEVERE STORMS
CAPABLE OF DAMAGING WINDS OF 60 MPH QUARTER SIZED HAIL AND ONE OR
TWO TORNADOES CAN NOT BE RULED OUT. GREATEST TORNADO RISK WILL BE
IN AR TOWARDS THE FAR NW DELTA WHERE LOW-LVL SHEAR WILL BE
MAXIMIZED. FOR TIMING...LINE WILL ENCROACH ON MS RIVER NEAR 4-5PM BE
NEAR THE I-55 CORRIDOR NEAR 7-8PM AND EAST MS TOWARDS 9-11PM.

ALSO OF NOTE IS CONTEMPLATION OF A FLASH FLOOD WATCH...GIVEN RAIN
THIS MORNING AND EXPECTED TOTALS FROM NEXT 24 HOURS...FEEL A FLASH
FLOOD WATCH MAY BE NECESSARY FOR N/NW PORTIONS OF THE REGION. WILL
EVALUATE LATEST GUIDANCE FOR FINAL DETERMINATION. /ALLEN/

&&

.AVIATION...ALL SITES ARE CURRENTLY VFR THIS MORNING AND THIS WILL
CONTINUE FOR THE NEXT FEW HOURS. SHORES AND THUNDERSTORMS WILL
MOVE INTO THE WESTERN PORTIONS OF THE AREA THIS AFTERNOON AND
EVENTUALLY INTO THE CENTRAL AND EASTERN PORTIONS THIS AFTERNOON INTO
EARLY EVENING. EXPECT MVFR POSSIBLY IFR CONDITIONS IN INTERMITTENT
STORMS AS THEY MOVE ACROSS THE AREA. CHANCES FOR SHOWERS AND STORMS
WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL AGAIN BE
SOUTHERLY TODAY BETWEEN 5-10 KNOTS.  EXPECTED GUSTY WINDS IN AND
AROUND ANY CONVECTION. /15/

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT MON JUN 9 2014/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...AN ACTIVE PATTERN
CONTINUES ACROSS THE FORECAST AREA OVER THE NEXT 48 HOURS WITH AT
LEAST A FEW MORE ROUNDS OF SHOWERS AND STORMS EXPECTED DURING THE
PERIOD.  CONVECTION HAS WEAKENED A BIT THROUGH THE NIGHT AS IT'S
MOVED EAST ACROSS THE NORTHERN HALF OF THE CWA.  WITH A FRONT HUNG
UP ACROSS NORTH MISSISSIPPI...SCATTERED CONVECTION SHOULD CONTINUE
TO PLAGUE LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR
THIS MORNING INTO THE AFTERNOON.

AS WE MOVE THROUGH THE MID-AFTERNOON AND EVENING HOURS...CONVECTION
SHOULD BEGIN INCREASING ACROSS THE AREA...PARTICULARLY IN THE
WEST...AS A RESULT OF DAYTIME HEATING IN ADVANCE OF A DISTURBANCE
ROTATING AROUND AN UPPER LOW AND AHEAD OF ITS ATTENDANT COLD FRONT
APPROACHING FROM THE WEST.  THIS LOOKS TO BE THE CAUSE FOR ANOTHER
ROUND OF STORMS THAT'LL AFFECT THE CWA FROM LATE THIS AFTERNOON INTO
LATE TONIGHT...PRIMARILY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR.

AGAIN...WITH SUFFICIENT INSTABILITY AND ADEQUATE WIND SHEAR SOME
SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE PRIMARY
CONCERN TODAY.  WHILE LAPSE RATES WILL BE MARGINAL...HAIL RANGING
FROM DIME TO QUARTER SIZE CAN'T BE RULED OUT EITHER.  IN ADDITION...
WITH SUCH A DEEPLY MOIST AIR MASS OVER THE REGION...ANY ACTIVITY
WILL LIKELY PRODUCE SOME HEAVY DOWNPOURS.

ACTIVITY OVERNIGHT TONIGHT SHOULD WEAKEN A BIT AS A RESULT OF
DIURNAL MINS AND WEAKENING ASCENT.  HOWEVER...WITH THE COLD FRONT
AND UPPER LOW KNOCKING ON OUR DOOR JUST WEST OF THE CWA BY DAY BREAK
TUESDAY...SHOWERS AND STORMS IN THE FORM OF A SQUALL-LINE SHOULD
BEGIN MOVING INTO MY WESTERN ZONES TUESDAY MORNING...AND SHIFTING
EASTWARD THROUGH THE COURSE OF TUESDAY INTO TUESDAY NIGHT AS THE
FRONT AND UPPER TROUGH PUSH INTO AND THROUGH THE CWA.

THE POTENTIAL FOR SEVERE STORMS WILL ALSO EXIST ON TUESDAY AS THIS
LINE ADVANCES EAST ACROSS THE CWA.  ONCE AGAIN...ADEQUATE
INSTABILITY AND WINDS SHEAR WILL RESULT IN THE PRIMARY HAZARD BEING
DAMAGING WINDS. LAPSE RATES WILL AGAIN BE MARGINAL...AND HAIL CAN'T
BE RULED OUT...PARTICULARLY ACROSS SOUTH MISSISSIPPI WHERE SLIGHTLY
BETTER INSTABILITY AND LAPSE RATES WILL EXIST. ALSO...WITH THESE
MULTIPLE ROUNDS OF CONVECTION EXPECTED IN SUCH A MOIST AIR MASS AND
HEAVY RAINFALL POSSIBLE WITH ANY ACTIVITY...A FLASH FLOOD WATCH MAY
BE NEEDED ACROSS A PORTION OF THE CWA AT SOME POINT. /19/

LONG TERM...WEDNESDAY THROUGH MONDAY...COME WEDNESDAY MORNING THE
CLOSED LOW WILL BE OVER THE MID MISSISSIPPI VALLEY WITH THE MID
LEVEL TROUGH AXIS EXTENDING SOUTH OVER OUR CWA. THE LOW WILL OPEN UP
AND WEAKEN AS THE TROUGH SHIFTS EAST OF OUR CWA THROUGH THE DAY. PWS
WILL STILL BE AROUND AN INCH AN A HALF WEDNESDAY MORNING AND
DECREASE TO NEAR AN INCH DURING THE AFTERNOON AS THE TROUGH AXIS
SHIFTS EAST. INSTABILITY LOOKS TO BE LIMITED TO MAINLY SOUTH OF
INTERSTATE 20. THERE WILL STILL BE SOME PRECIPITATION IN THE EAST
DURING THE EARLY EVENING HOURS BUT THE RAIN WILL END OVERNIGHT. WEAK
SHORTWAVE RIDGING WILL MOVE OVER OUR CWA THURSDAY. SURFACE RIDGING
ALONG THE NORTHERN GULF WILL MAINTAIN LOW LEVEL MOISTURE AND A FEW
STORMS WILL BE POSSIBLE DURING MAX HEATING THURSDAY. THIS ACTIVITY
WILL DISSIPATE THURSDAY EVENING WITH THE LOSS OF DAYTIME HEATING BUT
ANOTHER SHORTWAVE APPROACHING FROM THE NORTHWEST WILL MAINTAIN RAIN
CHANCES OVERNIGHT ACROSS THE NORTHWEST PORTIONS OF OUR AREA. RAIN
CHANCES WILL INCREASE FRIDAY BUT MODELS DIFFER WITH THE EVOLUTION OF
THIS WAVE. THE GFS HAS A DEEPER SURFACE LOW WHILE THE ECMWF CLOSES
OFF A WEAK MID LEVEL LOW OVER OUR CWA FRIDAY. THE GFS IS DRIER BY
SATURDAY FOR OUR NORTHERN ZONES BY DROPPING THE COLD FRONT SOUTH OF
INTERSTATE 20 FRIDAY AND THEN STALLING IT SATURDAY ACROSS OUR
SOUTHERN ZONES. THE ECMWF STALLS A MUCH WEAKER FRONT JUST NORTH OF
OUR AREA AND IS SLOW IN MOVING THE CLOSED LOW NORTH OF OUR CWA
SUNDAY. THIS WOULD KEEP RAIN CHANCES OVER MOST OF OUR CWA INTO
SUNDAY. HAVE LEANED TOWARD THE ECMWF THIS FCST AND GONE ABOVE GFSMOS
POPS NEXT WEEKEND. MID LEVEL RIDGING STRENGTHENS OVER OUR CWA FROM
THE SOUTHWEST WHILE SURFACE RIDGING CONTINUES JUST SOUTH OF OUR CWA
ALONG THE GULF COAST. DIURNALLY DRIVEN ISOLATED TO SCATTERED
COVERAGE OF STORMS IS EXPECTED. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  71  84  67 /  48  80  59  41
MERIDIAN      88  71  84  67 /  41  62  58  55
VICKSBURG     88  71  84  65 /  70  88  52  29
HATTIESBURG   89  74  86  69 /  21  25  59  41
NATCHEZ       87  72  84  67 /  47  47  63  26
GREENVILLE    85  71  83  66 / 100  97  40  26
GREENWOOD     85  71  83  65 /  79  96  49  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/15/19/22
Hazardous weather outlook, Jun 9, 6:05 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
605 AM CDT MON JUN 9 2014

ARZ074-075-LAZ007>009-015-016-023>025-MSZ034>045-047-048-053-
092200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-WARREN-HINDS-CLAIBORNE-
605 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT...

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL
CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE
AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL
DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS
AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD
FRONT PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

MSZ018-019-025>033-092200-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
605 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
RISK...LIMITED
TIMING...TODAY THROUGH TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARD...BUT HAIL
CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE
AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL
DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS
AFTERNOON INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD
FRONT PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

LAZ026-MSZ046-049>052-054>066-072>074-092200-
CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
605 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY...AS A COLD
FRONT PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 9, 12:19 PM CDT, 1 hour 22 minutes before
MSZ036-091750-
HOLMES MS-
1219 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT MON JUN 9 2014

...STRONG THUNDERSTORM OVER LEXINGTON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED OVER LEXINGTON AT 1218 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3328 8999 3321 8975 3320 8975 3319 8978
      3319 8977 3317 8977 3299 9004 3312 9019
      3329 9000
TIME...MOT...LOC 1718Z 227DEG 16KT 3312 9003

BYB
Local storm report, Jun 9, 12:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     LIGHTNING        7 NW BRANDON            32.35N 90.09W
06/09/2014                   RANKIN             MS   BROADCAST MEDIA

            A HAIR SALON WAS BURNED DOWN ON AVALON CIRCLE OFF OF OLD
            FANNIN ROAD.

&&

27
Special weather statement, Jun 9, 12:51 PM CDT, 50 minutes before
ARZ074-LAZ007-091835-
ASHLEY AR-MOREHOUSE LA-
1251 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT MON JUN 9 2014

...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST MOREHOUSE PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 9 MILES WEST OF BEEKMAN AT 1250
PM CDT...MOVING NORTHEAST AT 35 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3299 9208 3301 9208 3336 9176 3320 9154
      3278 9201 3283 9208 3285 9207 3287 9209
      3295 9208 3297 9209
TIME...MOT...LOC 1750Z 220DEG 29KT 3292 9202

BYB
Local storm report, Jun 9, 12:55 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     MADISON                 32.45N 90.11W
06/09/2014                   MADISON            MS   NWS EMPLOYEE

            LARGE TREE AND POWERLINES DOWN ALONG MAIN STREET. COUPLE
            OF OTHER SMALLER TREES DOWN AND NUMBER OF LIMBS.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:11 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 1:28 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Jun 9, 5:50 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Jun 9, 11:43 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more31 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo58 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower41 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Yazoo65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery58 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningJANSimpson, Smith38 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.